| Catalog Number |
GLX120306 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 3mm x 6cm galaxy g3 xsft (glx120306 / 30789562) was used and filled in the aneurysm.The system ready light did not illuminate when the coil system connected via the control cable (ccb) to the detachment control box (dcb).The physician pressed the detachment button to detach the coil, but the coil could not be detached.The physician replaced the ccb, but the coil still could not be detached.The physician retracted only the coil and replaced it with a new coil, and the system ready light of the replacement coil illuminated normally, then completed the procedure using the same original microcatheter (unspecified competitor brand).There was no report of any negative patient impact.A short mp4 video clip was included in the complaint.The clip will be reviewed by the product analysis team.On 06-jan-2025, additional information was received.Per the information, the procedure was targeting the m1 segment of the middle cerebral artery (mca).The coil was successfully removed from the patient; it was not stretched when it was removed, the coil was still attached to the delivery system when it was removed.The detachment control box (dcb) used was an enpower dcb 2 (dcb2000500 / lot# unknown).The same dcb was used to detach subsequent coil.The connecting cable used was a standard connecting cable for the microcoil delivery system (ccb00015700 / 30852745).The same connecting cable was used to detach subsequent coils.The low battery light and the fault light were not seen during the procedure.During the detachment cycle, the detachment light did not illuminate, and the audible signal beep was not heard.All connections fit without the application of excessive force.The replacement coil was another 3mm x 6cm galaxy g3 xsft (glx120306).There was no delay in the procedure as a result of the reported issue.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The product analysis team reviewed the mp4 video clip included in the complaint.The review is documented below.[video review]: in the video, it can be observed that the detachment button is pressed in the dcb, and no indicator light is triggered, no audible beep can be heard either.No damage to the devices.No other relevant details can be observed.The reported complaint regarding a failure to detach can be confirmed based on the events observed in the video, however there is not enough information to determine any contributing factors to the issue experienced.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.This investigation was performed based only on the video provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.A review of manufacturing documentation associated with this lot (30789562) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 28-jan-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 3mm x 6cm galaxy g3 xsft was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damages was observed.The embolic coil was still inside the introducer.Microscopic inspection was performed.The embolic coil was found still attached to the resistance heating (rh) coil.The distal outer sheath had not been softened, indicating that the detachment process was not initiated.The electrical resistance of the galaxy g3 device was measured with a multimeter.It measured 52.6 ohms (o), which is within the specification range of 48.5 o ¿ 56.0 o.The device was connected to a lab sample detachment control box (dcb) and to a lab sample enpower control cable.The power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard.The coil was successfully detached from the unit.The issue documented that the coil failed to detach could not be confirmed since the device met the electrical specification range.Additionally, no product defect was identified; there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, failure to detach is a potential issue that can occur during the coil detachment due to a detachment cycle not being initiated as a result of the dpu wire detachment zone/extended coil being positioned beyond the microcatheter tip, which can result in reported failure.A review of manufacturing documentation associated with this lot (30789562) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.